Spontaneous retroperitoneal hemorrhage after hemodialysis involving anticoagulant agents

WenXing Fan, Zheng-xu Deng, Fang Liu, Rongbo Liu, Ling He, Bogati Amrit, Li Zang, Jingwen Li, Xianrong Liu, Songmin Huang,

Journal of Zhejiang University SCIENCE B · 2012 · 18 citations · 13 references

DOIFull text

Open access

Concepts

Abstract

In this paper, we described the symptoms and treatment of a patient with diabetic nephropathy accompanied by spontaneous retroperitoneal hemorrhage after hemodialysis. An elderly female patient with diabetic nephropathy presented with severe pain, numbness, and an increasing swelling in the left hip and left thigh after six sessions of hemodialysis involving the use of an antiplatelet drug and an anticoagulant agent. Her hemoglobin decreased to 46 g/L. An abdominal ultrasound showed a hematoma in the left retroperitoneal space, and computed tomography (CT) findings revealed a 6 cm × 8 cm × 10 cm hematoma in the left psoas muscle. After aggressive supportive therapy [the administration of packed red blood cell transfusion, carbazochrome sodium sulfonate injection, and continuous venovenous hemofiltration (CVVH)], the patient's vital signs stabilized and her hemoglobin increased to 86 g/L. Repeat CT showed that the hematoma had been partially absorbed after two weeks. Eventually, the patient was discharged with stable vital signs. Physicians should be aware of the possibility of spontaneous retroperitoneal hemorrhage, particularly in patients with diabetic nephropathy undergoing hemodialysis involving the use of anticoagulant agents.

References

13